Doctors Lounge - Dermatology AnswersBack to Dermatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/18/2017.
Forum Name: Dermatology Topics
|Juniper - Sun Feb 15, 2009 7:22 am|
I have been suffering from some kind of dermatitis on the border of my lips for the past couple of months - my GP tried antibiotic cream (no effect) and oral antibiotics (3 courses) which seemed to clear it up but then it would come straight back. Eventually she has given me a 0.5% hydrocortisone ointment which does clear it up. Once I stop using it though, it recurs in patches. I am unsure about continuing to use this ointment on my face due to the risks associated - particularly with regard to development of Perioral Dermatitis. But when the redness and the burning / stinging get too much, I feel the need to go back to it. Do you have any advice on its safety and length of use?
|Debbie Miller, RN - Sun Feb 15, 2009 7:15 pm|
Most side effects of concern occur with long-term use of a high dosage of steroid product. What your doctor has recommended is a safe dose and it sounds like you are taking breaks from it at times so I don't think you need to worry too much. You should make sure you are in touch with your doctor and that he is aware of what is working and what is not as well as the length of time you continue it.
|Juniper - Mon Feb 16, 2009 7:54 am|
Thank you for your quick response.
|Debbie Miller, RN - Tue Feb 17, 2009 12:21 pm|
You are welcome. Thanks for your question.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.